[Sca-cooks] Lethal drinks
sprucebranch at gmail.com
Mon Jul 21 12:25:40 PDT 2008
One thing about this Noni thing that has bothered me: perfectly innocuous
substances can interfere with some meds; I know that grapefruit interacts
with some heart meds, so you can't drink it, and bilberries (which make a
lovely tea) interact with Lamictal.
So, just because something is dangerous for certain people doesn't mean it's
a harmful or potentially harmful substance. If I'm allergic to peanuts, and
can't eat them, it doesn't make peanuts "harmful."
It's like saying wheat is harmful.
On Sat, Jul 19, 2008 at 5:13 AM, Elaine Koogler <kiridono at gmail.com> wrote:
> Yes, my doctor told me to drink orange juice and eat bananas to replace the
> potassium that the fluid pills were taking from my system. But, when I was
> diagnosed with diabetes, he agreed that the potassium supplement was the
> answer as both orange juice and bananas are very high in sugar content.
> On Sat, Jul 19, 2008 at 8:03 AM, Saint Phlip <phlip at 99main.com> wrote:
> > On Sat, Jul 19, 2008 at 7:29 AM, Phil Troy / G. Tacitus Adamantius
> > <adamantius1 at verizon.net> wrote:
> > > Okay, so what it is it about the combination of Noni and potassium that
> > will
> > > kill you?
> > >
> > > Adamantius
> > Noni juice has a high proportion of potassium itself. Added to other
> > potassium, you essentially overdose yourself. Most heart meds tend to
> > deplete potassium, so one thing Drs do is increase your potassium, to
> > compensate. But, add a potassium supplement, change from sodium
> > chloride (table salt) to potassium chloride (so-called "lite" salt)
> > and add a high potassium herbal remedy like noni to your diet, and
> > chances are, you're going to overdose yourself, and blame it on the
> > noni, rather than on yourself for being too ignorant to look carefully
> > at what you're doing.
> > Potassium overdose (called "hyperkalemia") in and of itself is not
> > usually a problem, because your body is designed, under normal
> > circumstances, to excrete excesses of pretty much anything. If,
> > however, you screw up your balance of sodium and potassium, then
> > manage to dehydrate yourself, or otherwise screw with the activities
> > of your kidneys, you'll have a problem.
> > To solve the entire problem, eat a balanced diet, and drink plenty of
> > water. And, pay very careful attention to what your Dr says. Remember,
> > just because a little bit helps, it doesn't mean that a lot will help
> > more.
> > --
> > Saint Phlip
> > Heat it up
> > Hit it hard
> > Repent as necessary.
> > Priorities:
> > It's the smith who makes the tools, not the tools which make the smith.
> > .I never wanted to see anybody die, but there are a few obituary
> > notices I have read with pleasure. -Clarence Darrow
> > _______________________________________________
> > Sca-cooks mailing list
> > Sca-cooks at lists.ansteorra.org
> > http://lists.ansteorra.org/listinfo.cgi/sca-cooks-ansteorra.org
> Sca-cooks mailing list
> Sca-cooks at lists.ansteorra.org
Ian of Oertha
More information about the Sca-cooks